Hail, Lewis
- When
- May 30, 1:00 PM EST
- Where
- Lewis County, Port Leyden
- Measured
- 0.75 in hail
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.583, -75.333
An area of showers and thunderstorms crossed the St. Lawrence valley during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
An area of showers and thunderstorms crossed the St. Lawrence valley during the afternoon hours. Three quarter inch hail was reported in Port Leyden.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at May 30, 9:21 AM EST, 3 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1021 AM EDT TUE MAY 30 2006 .UPDATE... THE CONVECTION THAT FIRED UP ACROSS THE NORTH COUNTRY EARLIER THIS MORNING HAS DIED OUT. THE MAIN STORY FOR THE REST OF THE DAY WILL BE A CONTINUATION OF MID SUMMER LIKE HEAT AND HUMIDITY. MOST AREAS WILL SEE TEMPERATURES WARMING INTO THE THE MID AND UPPER 80S...BUT INTERIOR SECTIONS OF THE GENESEE VALLEY SHOULD REACH THE LOWER 90S ONCE AGAIN. THE LATEST RUC SUGGEST THAT THE MORE SIGNIFICANT UPPER LEVEL IMPULSES WILL STAY AWAY FROM OUR CWA DURING THE AFTERNOON. THUS...THE UPPER LEVEL CAPPING INVERSION SHOULD REMAIN INTACT AND KEEP A LID ON ANY CONVECTION DEVELOPMENT THIS AFTERNOON. THERE IS A POTENTIAL FOR SOME CONVECTION ALONG THE LAKE BREEZE BOUNDARIES CONSIDERING HOW POTENTIALLY UNSTABLE THE ATMOSPHERE IS. THEREFORE...WILL LEAVE IN THE SLIGHT CHANCE POPS FOR AREAS AWAY FROM THE LAKES. && .PREV DISCUSSION... /ISSUED 215 AM EDT TUE MAY 30 2006/ SHORT TERM /TODAY THROUGH THURSDAY/... TONIGHT THROUGH THURSDAY FORECAST PRETTY MUCH FOLLOWS CONTINUITY. TONIGHT THE RIDGE FINALLY STARTS TO BREAK DOWN WITH A WEAK TROUGH APPROACHING FROM THE CENTRAL GREAT LAKES. (GFS SUFFERS FROM TREMENDOUS FEEDBACK PROBLEMS WITH A 5 INCH BULLEYE OVER THE CENTRAL SRN TIER OF NY.) WILL KEEP BULK OF THE CWA DRY...INCLUDING CHANCE SHOWERS AGAIN ACROSS THE NORTH COUNTRY AS ANOTHER SHORTWAVE TOPS THE RIDGE. BY WEDNESDAY THE UPPER RIDGE MOVES FURTHER EAST. THE NAM AND GFS MOS ARE BOTH INDICATING LIKELY POPS BUT CHANCE POPS STILL LOOK SUFFICIENT. WEDNESDAY NIGHT AND THURSDAY CONTINUE TO LOOK LIKE THE BEST CHANCE OF GETTING SHOWERS OR THUNDERSTORMS AS THE SURFACE TROUGH CONTINUES TO MOVE ACROSS US ALONG WITH SOME BETTER JET DYNAMICS. STILL A LOT OF UNCERTAINLY HERE HOWEVER WITH GFS AND NAM SOLUTIONS CONTINUE TO DIVERGE ON THURSDAY. GFS HAS THE SURFACE TROUGH DRAPED JUST TO OUR SOUTH WHERE AS THE NAM STILL HAS IT NORTH OF US. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE COLD FRONT WILL MOVE SOUTH INTO PENNSYLVANIA THURSDAY NIGHT, WHILE AN UPPER SHORT WAVE WILL MOVE IN BEHIND IT AND LIKELY DEVELOP A LOW CENTER OVER EASTERN NEW YORK STATE. MOIST CIRCULATION AROUND THE LOW WILL KEEP CLOUDS AND A CHANCE OF SHOWERS OVER THE AREA INTO SATURDAY. HIGH PRESSURE BUILDING IN FROM THE WEST WILL BRING DRIER WEATHER AND MORE SUN SUNDAY AND MONDAY. TEMPERATURES WILL BE NEAR NORMAL, BUT WARMING A BIT MONDAY. AVIATION... EXPECT MVFR VSBYS IN HAZE/LIGHT FOG TO PREVAIL THROUGH SUNRISE...WITH SOME REDUCTIONS TO IFR POSSIBLE ACROSS THE NORTH COUNTRY AND IN THE SOUTHERN TIER VALLEYS. ONCE VSBYS RETURN TO VFR LEVELS ABOUT 13-14Z THIS MORNING...CONDITIONS SHOULD REMAIN VFR THROUGH THE REST OF THE FORECAST PERIOD. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && UPDATE...TJP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 510 AM EDT TUE MAY 30 2006 NYZ001>008-010>014-019>021-085-310915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 510 AM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-310915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 510 AM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF
The Ft Drum radar (KTYX), 34 km away, was scanning. The volume nearest the first event began at 18:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512599.